Fornberg, Bengt (1980) A Numerical Method for Conformal Mappings. SIAM Journal on Scientific and Statistical Computing, 1 (3). pp. 386-400. ISSN 0196-5204 http://resolver.caltech.edu/CaltechAUTHORS:FORsiamjssc80
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:FORsiamjssc80
A numerical technique is presented for calculating the Taylor coefficients of the analytic function which maps the unit circle onto a region bounded by any smooth simply connected curve. The method involves a quadratically convergent outer iteration and a super-linearly convergent inner iteration. If N complex points are distributed equidistantly around the periphery of the unit circle, their images on the edge of the mapped region, together with approximations for the N/2 first Taylor coefficients, are obtained in O(Nlog N) operations. A calculation of time-dependent waves on deep water is discussed as an example of the potential applications of the method.
|Additional Information:||© 1980 Society for Industrial and Applied Mathematics. Received by the editors January 24, 1980. This research was supported by Control Data Corporation and by the U.S. Department of Energy Office of Basic Energy Sciences.|
|Subject Keywords:||conformal mapping; Fast Fourier transform; conjugate gradients; water waves|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Kristin Buxton|
|Deposited On:||15 Jan 2009 00:51|
|Last Modified:||26 Dec 2012 10:43|
Repository Staff Only: item control page